Distribution of points of small height in multiplicative groups. (Distribution des points de petite hauteur dans les groupes multiplicatifs.) (French) Zbl 1150.11021

The authors enhance a main result of their earlier paper [J. Reine Angew. Math. 513, 145–179 (1999; Zbl 1011.11045)]. Suppose \(n\) is a positive integer and \(V\subset{\mathbb G}_m^n\) is an algebraic subvariety of \({\mathbb G}_m^n\) defined over a cyclotomic extension \(K\) of \({\mathbb Q}\). Denote by \(V^*\) the complement of the torsion subvarieties, i.e.of translates of proper subtori of \({\mathbb G}_m^n\) by torsion points. Then there is a universal effectively computable positive real constant \(c(n)\) such that if \(V\) is the intersection of hypersurfaces of degree at most \(\delta\), then for all \(\alpha\in V^*\) \[ h(\alpha)\geq c(n)^{-1}\delta^{-1} \left[\log\big(3[K:{\mathbb Q}]\delta\big)\right]^{-\kappa(n)}, \] where \(\kappa(n)=2n(n+1)!^n-1\) (this value corrects a minor mistake in the paper cited above) and \(h\) is the height, given by some fixed projective embedding of \({\mathbb G}_m^n\). For \(K={\mathbb Q}\) this is close to being best possible.
The proofs closely follow arguments from (loc. cit.), making the changes needed to replace \({\mathbb Q}\) by \(K\) and some other refinements.


11G10 Abelian varieties of dimension \(> 1\)
11J81 Transcendence (general theory)
14G40 Arithmetic varieties and schemes; Arakelov theory; heights


Zbl 1011.11045
Full Text: EuDML


[1] F. Amoroso - S. David, Le problème de Lehmer en dimension supérieure, J. reine angew. Math. 513 (1999), 145-179. Zbl1011.11045 MR1713323 · Zbl 1011.11045
[2] F. Amoroso - S. David, Minoration de la hauteur normalisée des hypersurfaces, Acta Arith. 92 (2000), 340-366. Zbl0948.11025 MR1760242 · Zbl 0948.11025
[3] F. Amoroso - S. David, Densité des points à coordonnées multiplicativement indépendantes, Ramanujan Math. Journal. 5 (2001), 237-246. Zbl0996.11046 MR1876697 · Zbl 0996.11046
[4] F. Amoroso - S. David, Minoration de la hauteur normalisée dans un tore, Journal de l’Institut de Mathématiques de Jussieu 2 (2003), 335-381. Zbl1041.11048 MR1990219 · Zbl 1041.11048
[5] F. Amoroso - R. Dvornicich, A lower bound for the height in abelian extensions, J. Number Theory 80 (2000), 260-272. Zbl0973.11092 MR1740514 · Zbl 0973.11092
[6] F. Amoroso - U. Zannier, Minoration de la hauteur normalisée dans un tore, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 29 (2000), 711-727. Zbl1016.11026 MR1817715 · Zbl 1016.11026
[7] E. Bombieri - J. Vaaler, Siegel’s lemma, Invent. Math. 73 (1983), 11-32. Zbl0533.10030 MR707346 · Zbl 0533.10030
[8] E. Bombieri - U. Zannier, Algebraic points on subvarieties of \({\mathbb{G}}_m^n\), Int. Math. Res. Not. 7 (1995), 333-347. Zbl0848.11030 MR1350686 · Zbl 0848.11030
[9] M. Chardin, Une majoration de la fonction de Hilbert et ses conséquences pour l’interpolation algébrique, Bulletin de la Société Mathématique de France 117 (1988), 305-318. Voir aussi Contributions à l’algèbre commutative effective et à la théorie de l’élimination, Thèse de doctorat, Université de Paris VI, 1990. Zbl0709.13007 MR1020108 · Zbl 0709.13007
[10] S. David - M. Hindry, Minoration de la hauteur de Néron-Tate sur les variétés abéliennes de type C.M., J. reine angew. Math. 529 (2000), 1-74. Zbl0993.11034 MR1799933 · Zbl 0993.11034
[11] S. David - P. Philippon, Minorations des hauteurs normalisées des sous-variétés des tores, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999), 489-543 ; Errata ibidem 29 (2000). Zbl1002.11055 MR1736526 · Zbl 1002.11055
[12] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial, Acta Arith. 34 (1979), 391-401. Zbl0416.12001 MR543210 · Zbl 0416.12001
[13] H. Lehmer, Factorisation of some cyclotomic functions, Ann. of Math. 34 (1933), 461-479. Zbl0007.19904 · Zbl 0007.19904
[14] P. Philippon, Lemmes de zéros dans les groupes algébriques commutatifs, Bull. Soc. Math. France 114 (1986), 355-383 ; Nouveaux lemmes de zéros dans les groupes algébriques commutatifs, Rocky Mountain J. Math. (3) 26 (1996), 1069-1088. Zbl0617.14001 MR1428487 · Zbl 0617.14001
[15] W. Schmidt, Heights of points on subvarieties of \({\mathbb{G}}_m^n\), in “Number theory, Séminaire de Théorie des Nombres de Paris” 1993-1994 (S. David editeur) London Math. Soc. Ser. 235 (1996), 157-187, Cambridge University Press. Zbl0917.11023 MR1628798 · Zbl 0917.11023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.